Wisconsin, 2024

Flooding in Wisconsin, June 5 to 14, 2024

June 5 to 14, 2024 · NWS MKX · 2 events in 2 counties and zones

High river levels continued from May into June with additional rounds of heavy rainfall early in June leading to river flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

High river levels continued from May into June with additional rounds of heavy rainfall early in June leading to river flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 4, 9:21 PM CST, 3 hours 39 minutes earlier. Its key messages:

  • Scattered thunderstorms will continue tonight, with the main concern being locally heavy rainfall.
  • Northwest winds bring cooler and drier air to southern Wisconsin for the second half of this week.
Area forecast discussion, Jun 4, 9:21 PM CST, 3 hours 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1021 PM CDT Tue Jun 4 2024

.KEY MESSAGES...

- Scattered thunderstorms will continue tonight, with the main
  concern being locally heavy rainfall.

- Northwest winds bring cooler and drier air to southern
  Wisconsin for the second half of this week.

&&

.UPDATE...
Issued 1021 PM CDT Tue Jun 4 2024

Scattered thunderstorms will persist through at least early
tonight ahead of an approaching cold front, likely gradually
losing their strength through the night as instability
decreases. Locally heavy rainfall is the main concern at this
point given already saturated soils across the area. Unlike last
night though, storms have been moving at a good enough speed to
limit the flooding threat.

DDV

&&

.SHORT TERM...
Issued 240 PM CDT Tue Jun 4 2024

Tonight through Wednesday night:

A negative tilt shortwave will continue to lift northeast this
afternoon and with increasing instability with upper 60 to near
70 degree DPs we should (30-50%) expect scattered storm
development later this afternoon into the evening. However with
little to no shear we expect these storms to largely be of the
popcorn style with limited severe risk with the only real risk
for hail up to an inch and brief strong gust from collapsing
storms. Latest CAMs suggest some storms but mostly weak and
lacking persistence.

As storms weaken as they slide northeast into the mid evening
that were associated with the shortwave we will then see the
effects of the longwave trough in west central Canada ejecting
another wave of energy through the area. This, in association
with the cold front, will be the cause of convection through the
afternoon in MN but the remnants of this convection will try to
slide through in the late evening and overnight hours. This is
expected to be weak if not actively dissipating as it pushes
across southern WI. Latest CAMs suggest that this and any
remaining activity from the early shortwave will likely (70%)
be weak.

Given PWATs upwards of 1.5 inches any storms could again be
efficient rain producers, but with storms likely being
transient and scattered expect mostly an isolated flooding risk.

Following the front we will see a brief period of quiet weather
behind the shortwave ejection overnight but then upper low in
Canada will again eject some shortwave energy into the western
Great Lakes for Wednesday afternoon and evening. Given some
decent midlevel lapse rates and enough low level moisture
behind the cold front we could expect a few weak storms and
showers but nothing severe would be anticipated at this time.

Kuroski

&&

.LONG TERM...
Issued 240 PM CDT Tue Jun 4 2024

Thursday through Tuesday:

We will remain under cyclonic flow until Friday night and then a
brief break in that flow (with weak ridging) is possible. With a
secondary closed upper low moving into south central Canada right
behind the exiting one, another embedded shortwave is expected to
trek across WI Saturday afternoon or night. The upper low will
remain overhead through Sunday night, so there is a chance for
showers and perhaps isolated thunderstorms each afternoon as well.

Highs will be around 70 through Monday, with lows in the lower
50s. Cloud cover should be primarily diurnally driven. Winds will
be out of the west-northwest through this period, and the speeds
will be higher, around 15 to 22 mph, each afternoon with peak
daytime heating and mixing.

Cronce

&&

.AVIATION...
Issued 1021 PM CDT Tue Jun 4 2024

Scattered storms will continue through at least early tonight,
with locally heavy rainfall possible. Though storm intensity
will likely decrease overnight, there will be a threat for
lightning until the cold front clears the forecast area early
Wednesday morning. Mainly VFR conditions will persist ahead of
the cold front, outside of lower ceilings and visibilities
within thunderstorms. Lower ceilings are then expected to move
through for a short while behind the cold front, with clearing
skies west to east during the day Wednesday. Winds will shift to
westerly behind the front tomorrow, with breezy winds likely in
the afternoon. A shortwave will then bring a chance for showers
and a few storms to southern Wisconsin tomorrow evening.

DDV

&&

.MARINE...
Issued 240 PM CDT Tue Jun 4 2024

A low pressure trough will continue to slide east across south
central Canada tonight with southerly winds continuing ahead of
the associated cold front. Showers and thunderstorms are
possible late this afternoon through tonight. The cold front
will cross Lake Michigan Wednesday morning, causing winds to
veer westerly. Widespread showers and storms will end by around
noon Wednesday. Scattered showers are possible each afternoon
through the weekend. Westerly winds continue through the end of
the week as low pressure over south central Canada weakens.

Kuroski

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 4, 7:57 PM CST, 5 hours 3 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
857 PM CDT Tue Jun 4 2024

WIZ046-047-051-052-056>060-062>072-060200-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
857 PM CDT Tue Jun 4 2024

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Scattered thunderstorms will continue this evening into tonight
with localized heavy rainfall possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is a chance for thunderstorms Wednesday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

LMZ643>646-060200-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
857 PM CDT Tue Jun 4 2024

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Scattered thunderstorms will continue this evening into tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is a chance for thunderstorms Wednesday evening.

Wind gusts will likely reach Small Craft Advisory levels on
Thursday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-060200-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
857 PM CDT Tue Jun 4 2024

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Tonight

Scattered thunderstorms will continue this evening into tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There will be chances for thunderstorms Wednesday morning and
evening.

www.weather.gov/mkx

In the hours before

Local storm report, Jun 4, 7:24 PM CST, 5 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
824 PM CDT Tue Jun 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     Tornado          3 ESE Mount Horeb       42.99N 89.69W
05/21/2024                   Dane               WI   NWS Storm Survey

            Delayed Report: NWS Damage Survey confirms
            an EF-1 tornado with estimated peak winds of
            100mph. which started east of Mount Horeb
            near Springdale and tracked to the northeast
            across Hwy 18 to east of Klevenville.
            Numerous tree damage was noted in a
            crisscross pattern over the path while 2
            sheds were destroyed and lofted into a
            nearby woods. Damage was first reported to
            NWS this past Friday and surveyed today.

&&

Halbach
Special weather statement, Jun 4, 7:32 PM CST, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
832 PM CDT Tue Jun 4 2024

WIZ066-071-072-050200-
Milwaukee WI-Racine WI-Kenosha WI-
832 PM CDT Tue Jun 4 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MILWAUKEE...NORTHEASTERN
RACINE AND EASTERN KENOSHA COUNTIES THROUGH 900 PM CDT...

At 832 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sturtevant to Pleasant Prairie. Movement
was north at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Milwaukee, Kenosha, Racine, Greenfield, Oak Creek, Mount Pleasant,
South Milwaukee, Pleasant Prairie, Cudahy, Greendale, Hales Corners,
Sturtevant, Union Grove, Franklin, Winthrop Harbor, Raymond,
Yorkville, Wind Point, Caledonia, and Somers.

This includes Interstate 41/94 between mile markers 318 and 349.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4250 8801 4285 8807 4295 8807 4294 8784
      4288 8785 4285 8783 4278 8775 4276 8777
      4271 8777 4267 8779 4266 8781 4261 8782
      4259 8781 4249 8780
TIME...MOT...LOC 0132Z 171DEG 29KT 4269 8794 4253 8789

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

QUIGLEY
Special weather statement, Jun 4, 7:36 PM CST, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
836 PM CDT Tue Jun 4 2024

WIZ063-064-069-070-050200-
Walworth WI-Rock WI-Jefferson WI-Dane WI-
836 PM CDT Tue Jun 4 2024

...STRONG THUNDERSTORMS WILL IMPACT WESTERN WALWORTH...EASTERN
ROCK...SOUTHEASTERN DANE AND SOUTHERN JEFFERSON COUNTIES THROUGH 900
PM CDT...

At 836 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Milton to near Darien to near Sharon.
Movement was north at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Janesville, Beloit, Whitewater, Fort Atkinson, Delavan, Jefferson,
Milton, Clinton, Sharon, Darien, Cambridge, Lake Ripley, Lake
Koshkonong, Richmond, Hebron, Tiffany, Rockdale, Busseyville, Avalon,
and Foxhollow.

This includes the following highways...
 Interstate 39/90 between mile markers 161 and 187.
 Wisconsin Highway 26 between mile markers 6 and 27.
 Interstate 43 between mile markers 0 and 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4250 8903 4311 8905 4291 8861 4249 8864
TIME...MOT...LOC 0136Z 196DEG 23KT 4281 8899 4267 8877 4245 8878

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

QUIGLEY
Special weather statement, Jun 4, 11:25 PM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1225 AM CDT Wed Jun 5 2024

WIZ072-050615-
Kenosha WI-
1225 AM CDT Wed Jun 5 2024

...STRONG THUNDERSTORMS WILL IMPACT KENOSHA COUNTY THROUGH 115 AM
CDT...

At 1224 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wonder Lake to Round Lake Park to
Bannockburn. Movement was northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kenosha, Pleasant Prairie, Paddock Lake, Camp Lake, Winthrop Harbor,
Twin Lakes, Wheatland, Genoa City, Silver Lake, Powers Lake, Salem,
Bristol, Paris, Brighton, Somers, Bassett, New Munster, and Slades
Corners.

This includes Interstate 41/94 between mile markers 338 and 349.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4261 8830 4261 8819 4267 8818 4266 8781
      4261 8782 4259 8781 4252 8781 4249 8780
      4250 8831
TIME...MOT...LOC 0524Z 208DEG 27KT 4242 8832 4234 8807 4220 8789

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

SHEPPARD
Special weather statement, Jun 4, 11:48 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1248 AM CDT Wed Jun 5 2024

WIZ071-050630-
Racine WI-
1248 AM CDT Wed Jun 5 2024

...STRONG THUNDERSTORMS WILL IMPACT RACINE COUNTY THROUGH 130 AM
CDT...

At 1247 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wheatland to near Union Grove to near
Winthrop Harbor. Movement was northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Racine, Mount Pleasant, Sturtevant, Union Grove, Wind Lake,
Rochester, Raymond, Yorkville, Wind Point, Browns Lake, Bohners Lake,
Eagle Lake, Waterford North, Caledonia, Burlington, Waterford,
Elmwood Park, North Bay, Franksville, and Kansasville.

This includes Interstate 41/94 between mile markers 326 and 337.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4276 8777 4271 8777 4267 8779 4267 8818
      4261 8819 4261 8825 4262 8829 4284 8817
      4284 8782 4281 8778 4278 8775
TIME...MOT...LOC 0547Z 210DEG 24KT 4263 8819 4261 8800 4249 8778

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

SHEPPARD
Special weather statement, Jun 5, 12:02 AM CST, 58 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
102 AM CDT Wed Jun 5 2024

WIZ066-050700-
Milwaukee WI-
102 AM CDT Wed Jun 5 2024

...STRONG THUNDERSTORMS WILL IMPACT MILWAUKEE COUNTY THROUGH 200 AM
CDT...

At 101 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Waterford North to near Racine. Movement
was north at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Milwaukee, West Allis, Wauwatosa, Greenfield, Oak Creek, South
Milwaukee, Cudahy, Whitefish Bay, Greendale, Brown Deer, St. Francis,
Hales Corners, Fox Point, Bayside, West Milwaukee, Franklin,
Glendale, River Hills, Milwaukee Hoan Bridge, and Shorewood.

This includes the following highways...
 Interstate 94 between mile markers 304 and 310.
 Interstate 43 between mile markers 60 and 61, and between mile
markers 73 and 83.
 Interstate 41 between mile markers 40 and 48.
 Interstate 41/894 between mile markers 0 and 4.
 Interstate 41/43/894 between mile markers 5 and 9.
 Interstate 43/94 between mile markers 311 and 316.
 Interstate 41/94 between mile markers 317 and 325.
 Interstate 794 between mile markers 1 and 3.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4284 8784 4284 8807 4319 8806 4319 8789
      4318 8788 4312 8790 4307 8787 4305 8789
      4302 8790 4296 8785 4288 8785 4285 8782
TIME...MOT...LOC 0601Z 199DEG 28KT 4284 8820 4270 8780

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHEPPARD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Dodge

When
June 5, 1:00 AM CST to June 12, 8:30 PM CST
Where
Dodge County, 2.17 mi WSW of Ashippun to 1.58 mi NE of Lebanon
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
43.203, -88.556

Davidson Rd., Harvey Rd., Indian Lane, Follette Rd., Highview Rd., Upham Rd., and Monroe Rd. are closed due to high water.

Flood, Jefferson

When
June 5, 9:30 AM CST to June 14, 3:30 PM CST
Where
Jefferson County, 1.72 mi S of Aztalan to 0.61 mi SSW of Aztalan
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
43.055, -88.852

There is widespread flooding of agricultural land and lowland. There is widespread flooding in Riverbend Campground, about 5 miles upstream of Milford.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2024Every state in 2024This day in weather historyWarnings in Wisconsin, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1180340, 1180384.